A Caltech Library Service

On the stability of gas bubbles rising in an inviscid fluid

Meiron, D. I. (1989) On the stability of gas bubbles rising in an inviscid fluid. Journal of Fluid Mechanics, 198 . pp. 101-114. ISSN 0022-1120. doi:10.1017/S0022112089000054.

PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


The stability to three dimensional disturbances of bubbles rising rectilinearly in an inviscid fluid is studied numerically. It is found, in contrast with earlier work, that the interaction of hydrodynamic pressure forces and surface tension does not lead to linear instability of the bubble path.

Item Type:Article
Related URLs:
URLURL TypeDescription DOIArticle
Meiron, D. I.0000-0003-0397-3775
Additional Information:© 1989 Cambridge University Press. Received 14 December 1987 and in revised form 12 May 1988. I wish to thank Professor P. G. Saffman for introducing me to this problem. I also wish to acknowledge gratefully many valuable discussions with Professor D. W. Moore and P. G. Saffman. This work was supported by the Department of Energy, Office of Energy Sciences (DE-AS03-76ER-72012), Applied Mathematical Sciences (KC-07-01-01).
Funding AgencyGrant Number
Department of Energy (DOE)DE-AS03-76ER-72012
Department of Energy (DOE)KC-07-01-01
Record Number:CaltechAUTHORS:20120510-153925560
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:31422
Deposited By: Tony Diaz
Deposited On:11 May 2012 15:53
Last Modified:09 Nov 2021 19:52

Repository Staff Only: item control page